MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SOUNDSTAR® ECO DIAGNOSTIC ULTRASOUND CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

BIOSENSE WEBSTER INC SOUNDSTAR® ECO DIAGNOSTIC ULTRASOUND CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 10439072
Medical Device Problem Codes Contamination /Decontamination Problem (2895); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device investigation details: a picture was received for evaluation and was evaluated following biosense webster's procedures.According to picture provided by the customer, white particles were observed on the handle of the soundstar catheter, however, the source of the foreign material remains unknown.A manufacturing record evaluation was performed, and no internal actions related to the reported complaint condition were identified.The customer complaint was confirmed based on the picture received.The device has not been returned for analysis and a root cause is unable to be assigned based on the current evidence.If the device is received in the future, the product investigation will be performed and updated accordingly, and any action will be taken if necessary.Note: investigation findings code of ¿appropriate term/code not available (c22)¿ used to represent the picture analysis results.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a soundstar® eco diagnostic ultrasound catheter and a foreign material was encountered.It was reported that it was discovered after the catheter was removed from the packaging that the catheter was covered in a white flaky substance.The caller stated that the white flaky substance was discovered on the shaft, connector, and handle of the catheter.They replaced the catheter with an acunav catheter and the procedure continued without further issues.There was no patient consequence as it was not placed in body due to substance on catheter.
 
Additional Manufacturer Narrative
On 28-apr-2023, the manufactured date and expiration date have been provided.Therefore, fields d4.Expiration date and h4.Device manufacture date have been populated.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4) correction: it was noticed the h6.Type of investigation code of ¿analysis of production records (b14)¿ was inadvertently omitted from the 3500a initial medwatch report.It has now been populated.
 
Additional Manufacturer Narrative
On 11-may-2023, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a soundstar® eco diagnostic ultrasound catheter and a foreign material was encountered.It was reported that it was discovered after the catheter was removed from the packaging that the catheter was covered in a white flaky substance.The caller stated that the white flaky substance was discovered on the shaft, connector, and handle of the catheter.Device evaluation details: the device was returned to biosense webster inc (bwi) for evaluation and the evaluation has been completed.Visual inspection of the returned device was performed following bwi procedures.Visual analysis revealed that white particles were observed on the handle of the catheter.For this reason, a fourier-transform infrared spectroscopy (ft-ir) analysis was requested and it was found that the results show that the sample analyzed is a carboxylic acid-based material.Due to this condition, an external manufacturing investigation was performed, and it was determined that this particle is from unit carton.A device history record was performed for the finished device batch number, and no internal actions were identified.All units are inspected prior to leaving the facility as there are functional tests and inspections at control points based on the process flow diagram (pfd) per its part number to avoid this type of damage from leaving the facility.The issue reported by the customer was confirmed.An internal corrective action has been opened to address this issue.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.(b)(4).

Brand Name
SOUNDSTAR® ECO DIAGNOSTIC ULTRASOUND CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
SIEMENS LTD. SEOUL
venture bldg 2, office 112 601
pohang technopark, jigok-dong
gyeongbuk 790-8 34
KS   790-834
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16777859
Report Number2029046-2023-00861
Device Sequence Number6849939
Product Code OBJ
UDI-Device Identifier10846835008845
UDI-Public10846835008845
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K112050
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2024
Device Model Number10439072
Device Catalogue Number10439072
Device Lot NumberG4101961
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2023
Supplement Date Received by Manufacturer04/28/2023
05/11/2023
07/05/2023
Initial Report FDA Received Date04/20/2023
Supplement Report FDA Received Date05/05/2023
06/07/2023
07/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK_ACUNAV
Patient SexUnknown